MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using a 12f amulet delivery system.At baseline, no pericardial effusion was present prior to the start of the procedure.The patient was in sinus rhythm, and heparin was administered during the procedure at a total dose of 15,000iu, achieving an activated clotting time (act) greater than 300 seconds, with no protamine or reversal agent administered.The transseptal puncture was performed via an inferior posterior approach, and the guidewire was positioned in the upper pulmonary vein without multiple wire or delivery sheath exchanges.During advancement of the delivery system, difficulty was encountered in bringing the delivery sheath into the left atrial appendage, requiring manipulation.During the left atrial appendage implantation attempt, the patient developed a pericardial effusion.The effusion was circumferential, localized predominantly around the right ventricle, with a maximum measured dimension of 0.4mm.There was no evidence of cardiac tamponade, and the effusion was not believed to be caused by the abbott device.As a result of the effusion, the procedure was stopped.The pericardial effusion resolved spontaneously without the need for medication, pericardiocentesis, or surgical intervention.At the time the effusion was detected, the patient was receiving aspirin, with no anticoagulant or antiplatelet therapy reported prior to the procedure.The patient was subsequently transferred in stable condition to the hospital ward.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion could not be determined.A serious injury/illness/impairment was a result of case specific circumstances, as there was no intervention to treat the pericardial effusion.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24737451
Report Number2135147-2026-02047
Device Sequence Number18452256
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300831(10)11063474
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number11063474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale